MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM XL/+12; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM XL/+12; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 71343612
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a left hip tha first revision had been performed on (b)(6) 2018 to replace a bhr resurfacing system due to a metallosis diagnosis, the patient sustained an unspecified complication that made necessary a second revision on (b)(6) 2020.During this procedure, femoral head and acetabular liner were exchanged.No further information is available.
 
Additional Manufacturer Narrative
D11: concomitant medical products and therapy dates.Section h3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, as of the date of this medical investigation, supporting clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the reported unspecified event and subsequent revision.The patient impact beyond the reported revision cannot be determined with the limited information provided.However, it is noted the patient had a 3rd revision 4-months later due to concern for prosthetic joint infection.A review of the production orders for the femoral head and acetabular liner did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the femoral head and acetabular liner over the previous 12 months, these similar events report the same harm but no sufficient information about the failure mode was provided, so these events could not be associated with the reported event.No adverse trend was found for this event.For the batch numbers, the review did not reveal similar events.A review of the instructions for use documents for total hip systems provides complete guidelines of indications, contraindications, warnings and precautions and possible adverse effects that may occur preoperative, during surgery or post operative.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.No details of the alleged fault, malfunction or injury were provided, therefore no factors that can contribute can be delineated.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
Section h3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, as of the date of this medical investigation, supporting clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the reported unspecified event and subsequent revision.The patient impact beyond the reported revision cannot be determined with the limited information provided.However, it is noted the patient had a 3rd revision 4-months later due to concern for prosthetic joint infection.A review of the production orders for the femoral head and acetabular liner did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the femoral head and acetabular liner over the previous 12 months, these similar events report the same harm but no sufficient information about the failure mode was provided, so these events could not be associated with the reported event.No adverse trend was found for this event.For the batch numbers, the review did not reveal similar events.A review of the instructions for use documents for total hip systems provides complete guidelines of indications, contraindications, warnings and precautions and possible adverse effects that may occur preoperative, during surgery or post operative.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.No details of the alleged fault, malfunction or injury were provided, therefore no factors that can contribute can be delineated.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 36 MM XL/+12
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16542401
Report Number1020279-2023-00522
Device Sequence Number20399421
Product Code LZO
UDI-Device Identifier03596010520449
UDI-Public03596010520449
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71343612
Device Catalogue Number71343612
Device Lot Number18KM09249
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2023
Supplement Date Received by Manufacturer05/15/2023
05/08/2024
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date05/17/2023
05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/09/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POLARSTEM STEM STD TI/HA 3 NON-CEM, LOT#:B1816297; R3 0 DEG XLPE ACET LNR 36MM X 62MM, LOT#:17DM01387; REDAPT MODULAR SHELL 62MM, LOT#:18HM11731
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale